Posted by cheryl
on January 05, 2000 at 00:56:16:
In Reply to: Re: Epilepsy related to antibiotics? posted by Jody on January 05, 2000 at 00:39:27:
: : My five year old son was diagnosed with petit mal or absence seizures in late July. He is on Depakote. Every time his seizure activity increases, so does the Dr's order for the depakote. I recently went to an herbalist and after providing a medical history of my son, she felt his condition was related to antibiotic therapy. He has had many ear infections since he was 8 months and been on many different antibiotics for treatment. I am also interested in chiropratic information related to treatment for epilepsy in children.
: :Michelle, My 3 1/2 year old was diagnosed with absence seizures in April. She was initialy placed on Zarontin. Because at full dosage this still did not stop her seizures, she was switched to Depakote. Depakote alone did not stop the seizures. Now she is on Depakote and Zarontin and is still having absence seizures. Prior to the age of 2 1/2, she had 10 - 15 ear infections. I too wonder what effect if any all the antibiotic had on her body. Did you have any success with the herbalist or get any information regarding any other alternative therapy? Also, have you asked your doctor about Zarontin?
My son is 9 and was diagnosed with absence seizures last year. I only now started with zarontin because I was scared of the medication.
What do you know about zarontin in comparison to the other medications. And have you found anything else effective. I do notice when Nicky doesn't have a good nites sleep he seems to seizure more. What about diet?